I take Cymbalta and have for years. It is a very good med for me, along with 300 mg Wellbutrin, and now low dose (2mg) Abilify. It is very hard for many, including me, if one tries to get off it suddenly, and sometimes causes withdrawal symptoms when I just miss a few days. It is very effective for the aches and pain we depressed people feel. It feels like the flu if you don’t take it - ache all over. It causes a little constipation for me and I sometimes have to take fiber. But the opposite happens if I get off. The withdrawal stuff diminishes eventually, but by that time I’ve realized I need Cymbalta (duoloxetine), and Is I want to feel good again.
Like most people who suffer depression, in the past I would take my meds until I felt better, and then stop. Uh-oh. Wrong move. I’m old and it took me many, many years, hospitalization, huge losses, etc., to quit hauling off and quitting my medicine. It never had a good effect. Often it was disastrous.
Some who mentioned withdrawal didn’t say why they want to get off. Sometimes we just do! It’s a headache for our doctors when we’re non-compliant with our treatment. I was in the past. For me, I just didn’t want to be on stuff that altered my mental state — but I’ve since learned that I need my medicines like a diabetic needs insulin. They aren’t optional like vitamins.
I’ve learned, too, if I get prescribed a med that really messes me up, it’s best to contact the psychiatrist about getting off or changing. My self-medicating and/or deciding not to medicate at all made my life a lot tougher than it had to be, ruined some really good opportunities, ruined relationships, adversely affected my children, etc.
Good luck. I hope all turns out well for you and I know Cymbalta works well for a lot of people, including me. I wish I’d been on it when I was younger, but it wasn’t available yet.
I’ve found side effects of drugs to were about what I decided to expect them to be. Now I just take my medicine and if there are side effects, myself and my doctor figure it out. Often there’s help available for side effects, too. However, there are seldom substantial side effects for me other than getting better. I’ve been on many, many antidepressants off and on throughout my life. I started with Elavil in the 70s and gained 8 pounds in a few days! Whew, now THAT one caused some weight gain. But I quit crying all day long. They pretty much work like I expect them to - good or bad. The only one I really couldn’t take, because it gave me severe headaches, was Celexa.
if we worried as much about side effects of other drugs like we do our psych drugs, I bet we’d not want to take them either. But sometimes we NEED medicine, physical and psychiatric. And most prescribing docs really do know their stuff. Just my 2-cents worth.